Alert archive / Texas / Tornado Warnings in 1995
Tornado Warning 15, NWS Amarillo, TX
NWS Amarillo, TX issued this tornado warning at May 22, 1995, 8:46 PM CDT for Wheeler County, Texas. It was in force for 29 min.
The area
The counties it named.
The facts
- Issued
- May 22, 1995, 8:46 PM CDT (01:46 UTC)
- Expired
- May 22, 1995, 9:15 PM CDT
- In force
- 29 min
- Issued by
- NWS Amarillo, TX
- Area
- Whole counties
County Wheeler County, TX
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 1.8 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -27 J/kg
- Mixed-layer LCL
- 3991 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- -8 m²/s²
- 0-3 km storm-relative helicity
- 1 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KAMA 230144 TORAMA TXC483-230215- BULLETIN - EBS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE AMARILLO TX 846 PM CDT MON MAY 22 1995 THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A TORNADO WARNING EFFECTIVE UNTIL 915 PM CDT FOR THE PEOPLE IN THE FOLLOWING LOCATION... IN THE TEXAS PANHANDLE ...SOUTHEASTERN WHEELER COUNTY AT 844 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A DEVELOPING TORNADO 7 MILES EAST OF SHAMROCK MOVING EAST ALONG I-40 TOWARD BENONINE. IF YOU ARE AT SCHOOL OR ANOTHER TYPE OF OFFICE BUILDING...MOVE QUICKLY TO THE BASEMENT...INTERIOR HALL...STAIRWELL OR BATHROOM. DO NOT USE ELEVATORS AND KEEP AWAY FROM THE ENDS OF HALLWAYS. STAY AWAY FROM WINDOWS AND GLASS DOORWAYS. DO NOT SEEK SHELTER IN AUDITORIUMS AND GYMNASIUMS. ABANDON VEHICLES AND MOBILE HOMES...SEEK SHELTER IN A REINFORCED BUILDING. AS A LAST RESORT...A DITCH OR LOW SPOT OFFERS BETTER PROTECTION THfAN YOUR CAR OR MOBILE HOME. ABANDON MOBILE HOMES EVEN IF TIED DOWN. DO NOT USE A CAR TO TRY AND OUT RUN A TORNADO. CARS ARE EASILY TOSSED AROUND AND CAN BECOME MISSILES IN TORNADIC WINDS.
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this tornado warning went out at May 22, 8:31 PM CDT, 15 minutes earlier.
Area forecast discussion, May 22, 8:31 PM CDT, 15 minutes before
TEXAS/OKLAHOMA PANHANDLES AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AMARILLO TX 830 PM CDT MON MAY 22 1995 ONE LAST STM TRYING TO HANG ON IN ERN WHEELER CNTY...OTHERWISE STMS HAVE MOVED E INTO WRN OK AND THE PNHDLS ARE IN THE CLEAR FOR A FEW HOURS. DRYLINE CURRENTLY SITTING JUST EAST OF A LINE FROM EHA...DHT...AMA TO JUST E OF LBB. DRYLINE IS SHOWING UP QUITE WELL ON THE AMA 88D AND HAS BEEN HINTING AT SOME WWRD DRFT OVR THE LAST FEW HOURS. DRYLINE WL MAKE ITS PUSH BACK W AFTR SS AND ALLOW LOW LEVEL MOISTURE TO RETURN ACROSS THE PNHDLS. TROF AND EJECTING SHWRTWV WL PROVIDE UPR LVL SUPPORT FOR SECOND ROUND OF CONVECTION AFTER MIDNIGHT. WILL GO AHEAD AND MAKE SOME ADJUSTMENTS TO THE POPS AND ADJUST WINDS TO REFLECT CURRENT TRENDS. HAVE NOT HAD A LOT OF TIME TO LOOK AT HEAVY RAIN POTENTIAL SO WILL LET IT RUN FOR KNOW. RUNNING SHORT OF TIME ON THIS TYPICAL SPRING EVENING IN THE TX/OK PNHDLS. .AMA...NONE. .OK...NONE. COLTON
In the hours before
Special weather statement, May 22, 4:52 PM CDT, 3 hours 54 minutes before
OKZ001>003-TXZ001>026-222215- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 450 PM CDT MON MAY 22 1995 TORNADO WATCH NUMBER 456 HAS BEEN CANCELLED FOR THE FOLLOWING COUNTIES IN THE TEXAS PANHANDLE...DALLAM...HARTLEY...OLDHAM...DEAF SMITH... SHERMAN...MOORE...POTTER...RANDALL...PARMER...AND CASTRO. AMARILLO IS NO LONGER INCLUDED IN THE TORNADO WATCH. THE FOLLOWING COUNTIES REMAIN IN TORNADO WATCH NUMBER 456 IN THE OKLAHOMA PANHANDLE...CIMARRON...TEXAS...AND BEAVER. IN THE TEXAS PANHANDLE THE FOLLOWING COUNTIES ARE STILL IN THE TORNADO WATCH... HANSFORD...HUTCHINSON...CARSON...ARMSTRONG...BRISCOE...OCHILTREE... ROBERTS...GRAY...DONLEY...HALL...LIPSCOMB...HEMPHILL...WHEELER... COLLINGSWORTH...AND CHILDRESS. PLEASE STAY TUNED TO YOUR RADIO...TELEVISION...OR NOAA WEATHER RADIO FOR LATER STATEMENTS FROM THE NATIONAL WEATHER SERVICE. ANDRADE
Special weather statement, May 22, 6:35 PM CDT, 2 hours 11 minutes before
OKZ001>003-TXZ001>026-230005- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 633 PM CDT MON MAY 22 1995 TORNADO WATCH NUMBER 456 HAS BEEN CANCELLED FOR THE FOLLOWING COUNTIES IN THE OKLAHOMA PANHANDLE...CIMARRON AND TEXAS. IN THE TEXAS PANHANDLE THE FOLLOWING COUNTIES ARE NO LONGER IN THE TORNADO WATCH...HANSFORD... HUTCHINSON...CARSON...ARMSTRONG...SWISHER...AND BRISCOE. THE FOLLOWING COUNTIES REMAIN IN TORNADO WATCH NUMBER 456...IN THE OKLAHOMA PANHANDLE...BEAVER. IN THE TEXAS PANHANDLE THE FOLLOWING COUNTIES ARE STILL IN THE TORNADO WATCH...OCHILTREE...ROBERTS...GRAY ...DONLEY...HALL...LIPSCOMB...HEMPHILL...WHEELER...COLLINGSWORTH... AND CHILDRESS. PLEASE STAY TUNED 2TO YOUR RADIO...TELEVISION...OR NOAA WEATHER RADIO FOR LATER STATEMENTS FROM THE NATIONAL WEATHER SERVICE. ANDRADE
The office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 22, 7:30 PM CDT | Tornado Warning | AMA | Collingsworth | 30 min |
| May 22, 7:58 PM CDT | Severe Thunderstorm Warning | AMA | Wheeler | 47 min |
Nearby
Tornado Warnings in Texas, 1995Every tornado warning in 1995Tornadoes in 1995
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.